Stomach pain grade vi glioblastoma

11 Posts | Page(s): 1 2  Next 

Stomach pain grade vi glioblastoma

by Cook1021 on Thu Jan 03, 2013 12:31 AM

Quote | Reply
My good friend was diagnosed with grade vi glioblastoma in July 2 dAys after his 32nd bday what a bday present. Overall he has been doing well wit chemo and radiation recently he has had severe stomach pain to the point where he's not eating and basically hasn't gotten out of bed is it possible he has developed an ulcer with all the meds he has been taking. He basically a walking pharmacy. Besides the stomach pain evrything is going ok last 2 scans have been good nothing has grown or no new tumors. So I guess I could use some input on the stomach pain. Thanks mike

RE: Stomach pain grade vi glioblastoma

by siblingof on Thu Jan 03, 2013 02:11 AM

Quote | Reply
Mike, it seems like it could be caused by the Temodar. A lot of people (most) have digestive troubles from the Temodar, though usually it's nausea and constipation. It's important to not eat 2 hrs before and 1 hr after taking Temodar. Could be one of the other drugs he's taking but Temodar's my first choice as the culprit.

RE: Stomach pain grade vi glioblastoma

by Cook1021 on Thu Jan 03, 2013 02:51 AM

Quote | Reply
Yea I'm pretty sure he follows the protocol well wit the eating before and after the temodar he takes another pill an hour before the temodar and is always good wit the not eating part. They recently put him on diffferent regiment wit 5 days on temodar but double dose then 20 days off so on and forth so not sure maybe that has something to do with it Thanks

RE: Stomach pain grade vi glioblastoma

by Cook1021 on Thu Jan 03, 2013 03:01 AM

Quote | Reply
Also do you know anything about lamictal xr. They just switch him to that a few weeks ago and he hasn't been feeling himself since they switched him to that for his seizures not sure what he was on before that

RE: Stomach pain grade vi glioblastoma

by SarahGrey on Thu Jan 03, 2013 03:07 AM

Quote | Reply

I'm guessing your friend is also taking steroids?  Is he taking Pantoprazole?  It's pretty much necessary that he take that drug to protect the stomach from steroid damage.  Good luck!

Sarah

RE: Stomach pain grade vi glioblastoma

by SarahGrey on Thu Jan 03, 2013 03:09 AM

Quote | Reply

PS - did he tell his doc about the pain?  You mentioned he just started the "double-dose" of 5 days on, 20 (or 23?) off.  This is a test-run to see how he handles a stronger dose.  If he can not tolerate the stronger dose, his doc needs to know asap.  :(

RE: Stomach pain grade vi glioblastoma

by Cook1021 on Sat Jan 05, 2013 03:02 AM

Quote | Reply
I'm not sure of the other meds to protect his stomach but ill talk to him about it though thanks for the info And yes it's 23 days off they didn't say anything a about a trial run this is the second round of the 5 on 23 days off so I will also talk to him about that. Thank you so much for the info

RE: Stomach pain grade vi glioblastoma

by Cook1021 on Sat Jan 05, 2013 03:03 AM

Quote | Reply
And yes he is taking steroids and a lot of them so I will find out more details

RE: Stomach pain grade vi glioblastoma

by SarahGrey on Sat Jan 05, 2013 04:34 PM

Quote | Reply

yes, he definitely needs something to protect his stomach from the steroids :(

Also, we didnt know about the 'trial run' either.  it was only after the doc increased the dose that he told my husband 'ok, now that you handled a stronger dose, we'll increase it one more to full strength.'  wow.

basically, with Temodar, it seems the 42 days are at a low dose.  Then, when you start 5 on, 23 off, the dose is increased.  If you handle it well then the next time (and future rounds) it's increased to the full strength.

RE: Stomach pain grade vi glioblastoma

by GeeBeeEm on Sat Jan 05, 2013 06:37 PM

Quote | Reply

Well - a grade 6 glioblastoma is pretty serious (sorry - I'm a pedant.  A glioblastoma is technically a grade 4 astrocytoma).

I think the others have nailed it- it's either the temozolomide or the steroids.

I'm more than 4 months past the end of my 'high dose' Temodar adjuvant therapy (so a good year past where your friend is with the same disease), and my stomach still hasn't returned to 100% normal, although it's certainly better than when I was on the drugs.  Have him eat lots of fruit, veggies and a high-fiber diet, and stay hydrated.

Good luck!

11 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.